MAUDE Adverse Event Report: EUROSETS S.R.L. STANDALONE PMP NEONATAL OXYGENATOR; CARDIOPULMONARY BYPASS OXYGENATOR

EUROSETS S.R.L. STANDALONE PMP NEONATAL OXYGENATOR; CARDIOPULMONARY BYPASS OXYGENATOR
Model Number US5088
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the center had an out of box failure on an oxygenator.The oxygenator was leaking.There was no visible damage reported to the box or the oxygenator.It was removed from use.
 
Additional Manufacturer Narrative
There was no patient involved in this event.The pma# provided is associated with the device¿s most recent approval.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
Additional information was received that the leak occurred a few minutes after priming as the staff member was priming all the access points before noticing the fluid on the ground.At the time of the leak, zero flow was noted on the pump.Gravity feeding of normal saline (ns) was flowing.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the external manufacturer, eurosets, confirmed a slow leak at the top of the returned eurosets amg (advanced membrane gas exchange) pmp (polymethylpentene) oxygenator due to pmp fiber breakage.A specific root cause for the fiber breakage could not be conclusively determined through this evaluation.The account reported that an out-of-box amg standalone pmp infant oxygenator began leaking during the initial priming process, but no visible damage was observed on the oxygenator or packaging.There was no flow on the pump as the staff was gravity feeding saline through the circuit, and no gas was connected.The account submitted a video which confirmed leaking of priming fluid into the bottom housing of the oxygenator.The eurosets amg standalone pmp infant oxygenator, was returned to abbott and an initial visual inspection was performed that confirmed priming fluid in the gas inlet port, bottom housing, and top housing.Several areas of fiber fraying were noted at the top and bottom of the oxygenator; however, visual inspection alone was unable to confirm fiber breakages.There was no other obvious damage or abnormalities.The oxygenator was forwarded to the external manufacturer (eurosets) for technical analysis.The oxygenator was set up in a circuit with a 500-milliliter reservoir of physiological water and peristaltic pump.The water was circulated through the oxygenator for 10 minutes at a flow of 6 liters per minute.A slow fluid dripping was noted in the lower part of the oxygenator, in front of the arterial blood out.The device history record for amg standalone pmp infant oxygenator, was reviewed by eurosets and showed that all tests from the production process were compliant with the technical specifications.Devices are required to pass manufacturing inspections and specifications prior to release and no abnormalities were documented which would cause or contribute to the reported occurrence.This device passed all required testing.Eurosets confirmed that 100% of the oxygenators produced are tested to detect eventual leakages using a pressure of 150 kpa (kilopascals) which is 1.5 times the maximum blood pathway pressure indicated on the ifu (instructions for use).The specific root cause of the reported issue could not be conclusively determined; however, eurosets determined that the issue occurred after eurosets manufacturing and test phases.Eurosets reported that after thoughtful and deep investigation on possible improvement processes, a series of additional, specific controls and manufacturing changes have been implemented which have been able to reduce the occurrence of this issue.The eurosets amg pmp instructions for use (ifu) warns that during extracorporeal circulation (ecc) a backup oxygenator is necessary and also warns that the extracorporeal circulation has to be carefully and continuously checked.Before using the product, it is advisable to fully inspect it as shipping and handling could cause structural and functional damage to the device.The ifu also states that if particular situations occur which may lead the person responsible for perfusion to determine the safety of the patient may be compromised (insufficient oxygenator performance, leaks, abnormal blood parameters, etc.), follow the procedure outlined in the ifu for oxygenator replacement.The production documentation for amg standalone pmp infant oxygenator, was reviewed by the external manufacturer (eurosets) and showed that all tests made in the production process were compliant with the technical specifications.Devices are required to pass manufacturing inspections and specifications prior to release and no abnormalities were documented which would cause or contribute to the reported occurrence.This device passed all required testing.The eurosets amg pmp instructions for use (ifu), is currently available.Under the list of warnings, the ifu warns that during the extracorporeal circulation (ecc) a backup oxygenator is necessary and also warns that the extracorporeal circulation has to be carefully and continuously checked.Also, under the list of warnings, the ifu warns that ¿before using the product it is advisable to carefully inspect it.Shipping and handling could cause structural and functional damage to the device.¿ under the section titled ¿oxygenator replacement¿, this document states that a spare oxygenator must always be available during perfusion.After 6 hours of use with blood or if particular situations occur, which may lead the person responsible for perfusion to determine the safety of the patient may be compromised (insufficient oxygenator performance, leaks, abnormal blood parameters, etc.), follow the procedure outlined in the ifu for oxygenator replacement.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
STANDALONE PMP NEONATAL OXYGENATOR
Common Device Name
CARDIOPULMONARY BYPASS OXYGENATOR
Manufacturer (Section D)
EUROSETS S.R.L.
strada statale 12, n°143
medolla, modena 41036
IT  41036
Manufacturer (Section G)
EUROSETS S.R.L.
strada statale 12, n°143
medolla, modena 41036
IT   41036
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key17119843
Report Number3003752502-2023-02390
Device Sequence Number12424380
Product Code DTZ
UDI-Device Identifier08052705496253
UDI-Public08052705496253
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K202510
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2025
Device Model NumberUS5088
Device Catalogue NumberUS5400
Device Lot Number008300100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown